Florida, 2019

Damaging Wind in Florida, June 19, 2019

June 19, 2019 · NWS MFL · 1 event in 1 county or zone

Mid to upper level trough continued to bring a strong feed of moisture and upper level instability to the region. This allowed for numerous showers and thunderstorms to develop across the region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
$1,000
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFL wrote it up.

Mid to upper level trough continued to bring a strong feed of moisture and upper level instability to the region. This allowed for numerous showers and thunderstorms to develop across the region. One of the strongest storms caused some damage in Palm Beach.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 19, 3:08 PM EST, 13 minutes earlier.

Area forecast discussion, Jun 19, 3:08 PM EST, 13 minutes before
Area Forecast Discussion
National Weather Service Miami FL
408 PM EDT Wed Jun 19 2019

...HOT TEMPERATURES POSSIBLE LATE THIS WEEK OVER SOUTH FLORIDA
WITH NEAR TO RECORD HIGHS...

.DISCUSSION...

.FRIDAY AND SATURDAY...
High pressure will remain over the Bahamas tonight through Friday
allowing for some Saharan Air over the Caribbean Sea to move
northwest into South Florida tonight through Friday. This air mass
will bring in drier air into South Florida with PWAT values
getting down to 1.4 to 1.5 inches by Friday which is around 25
percentile for this time of year. Therefore, the showers and
thunderstorm coverage will be low with only 20 to 30 percent range
mainly over the northeast areas on Thursday and over the interior
areas on Friday. At this same time, highs will be warming up into
the lower to mid 90s on Thursday and into the mid to upper 90s on
Friday. These highs will be near record highs for this time of
year and more on this in the climate section below.

.THIS WEEKEND...
The Saharan Air will continue to move northward away from South
Florida around the ridge of high pressure, as the high moves back
northward extending across South Florida. This will cause weak
steering flow over the region this weekend where the sea breezes
will be the main players for the area. Therefore, isolated to
scattered showers and thunderstorms will develop along the sea
breeze with the best coverage over the interior areas.

.EXTENDED FORECAST...
The ridge of high pressure will remain over South Florida early
next week keeping the steering flow light over the region.
Therefore, the sea breezes will be the main players next week over
South Florida allowing for isolated to scattered showers and
thunderstorms to develop along the sea breezes and push inland
each day.

&&

.MARINE...
The winds will be south/southwest less than 10 knots tonight into
Friday before going light and variable this weekend. This will
keep the seas at 2 feet or less in both the Atlantic and Gulf
waters of South Florida late this week into this weekend.
Therefore, boating conditions will be good over South Florida
waters through this weekend outside of any showers or
thunderstorms.

&&

.CLIMATE...
Here are the forecast highs and record highs for Thursday and
Friday.

           6/20/19         6/20/19         6/21/19         6/21/19
Cities  Forecast Highs   Record Highs   Forecast Highs  Record Highs
MIA          95            95 - 2009         96           96 - 2009
FLL          94            96 - 1992         95           98 - 2009
PBI          94           100 - 1921         96           96 - 2009
APF          91            96 - 1964         93           96 - 1997

The heat indices will also be getting up to around 105 degrees
over the interior areas and 105 to 108 degrees over the interior
areas. On Friday, the heat indices could get up into the 105 to
109 degrees over most of South Florida. Will continue to monitor
the heat indices in later forecast to see if a heat advisory will
be needed for portions of South Florida for late this week.

&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  77  94  78  96 /  30  30  20  10
Fort Lauderdale  79  94  79  95 /  20  20  10  10
Miami            79  95  80  96 /  20  20  10  10
Naples           77  91  78  93 /  10  10   0  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

DISCUSSION...54/BNB
MARINE...54/BNB
CLIMATE...54/BNB
Hazardous weather outlook, Jun 19, 10:59 AM EST, 4 hours 22 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
1159 AM EDT Wed Jun 19 2019

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
200400-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1159 AM EDT Wed Jun 19 2019

...Scattered Thunderstorms This Afternoon...

This hazardous weather outlook is for South Florida.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Thunderstorms: Thunderstorms are expected across South Florida today
with the greatest coverage across Palm Beach and Broward counties
through this afternoon. Lightning, gusty winds, and locally heavy
rainfall are the primary threats.

Waterspouts: Isolated waterspouts are possible across Lake
Okeechobee and the Atlantic waters.

Wind: The strongest storms may produce wind gusts in excess of 45
mph along the east coast and adjacent Atlantic waters.

Temperatures: Heat index values near 100 are expected across much of
South Florida through the afternoon, with maximum values in the
103-106 degree range across Southwest Florida.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Thunderstorms are forecast each day through the end of the week
across South Florida, especially during the afternoon hours.
Lightning, along with localized flooding of roadways in low lying
and poor drainage areas, will be the primary hazards. There is also
the potential for strong wind gusts.

A warming trend through the week could bring heat index values of
105 to 107 across portions of South Florida by late in the week.

.SPOTTER INFORMATION STATEMENT...

Individual spotters are encouraged to report high wind, hail and
flooding to the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Jun 19, 1:10 PM EST, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Miami FL
210 PM EDT Wed Jun 19 2019

FLZ067-068-168-191900-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
210 PM EDT Wed Jun 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PALM BEACH COUNTY
UNTIL 300 PM EDT...

* At 209 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Greenacres, or near Wellington,
  moving northeast at 5 mph.

* Small hail and winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  West Palm Beach, Boynton Beach, Wellington, Palm Beach Gardens,
  Lake Worth, Riviera Beach, Palm Beach, Greenacres, Royal Palm
  Beach, Palm Springs, North Palm Beach, Lantana, Lake Park,
  Atlantis, Haverhill, Cloud Lake, Palm Beach International Airport,
  Port Of Palm Beach, Golden Lakes and Gun Club Estates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2649 8019 2664 8031 2668 8032 2683 8006
      2659 8003
TIME...MOT...LOC 1809Z 233DEG 6KT 2661 8019

AR
Special weather statement, Jun 19, 1:23 PM EST, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Miami FL
223 PM EDT Wed Jun 19 2019

FLZ066-067-191915-
Hendry FL-Inland Palm Beach County FL-
223 PM EDT Wed Jun 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HENDRY AND WESTERN
PALM BEACH COUNTIES UNTIL 315 PM EDT...

* At 223 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Okeelanta, or near South Bay,
  moving east at 15 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Belle Glade, Pahokee, South Bay, Lake Harbor, Okeelanta, Holey Land
  Wildlife Refuge, Rotenberger Wildlife Refuge, Belle Glade Camp,
  Fremd Village-Padgett Island and Loxahatchee NWR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2635 8090 2672 8090 2671 8072 2681 8069
      2691 8042 2648 8039
TIME...MOT...LOC 1823Z 256DEG 14KT 2657 8072

AR
Special weather statement, Jun 19, 1:49 PM EST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Miami FL
249 PM EDT Wed Jun 19 2019

FLZ067-068-072-168-172-191930-
Coastal Broward County FL-Coastal Palm Beach County FL-
Metro Broward County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
249 PM EDT Wed Jun 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PALM BEACH COUNTY
UNTIL 330 PM EDT...

* At 249 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Whisper Walk, or 9 miles west
  of Highland Beach, moving north at 20 mph.

* Small hail, funnel clouds, and winds in excess of 45 mph possible
  with this storm.

* Locations impacted include...
  West Palm Beach, Boca Raton, Deerfield Beach, Boynton Beach, Delray
  Beach, Wellington, Lake Worth, Riviera Beach, Palm Beach, Ocean
  Ridge, Coconut Creek, Greenacres, Royal Palm Beach, Parkland, Palm
  Springs, Lantana, Atlantis, Haverhill, Cloud Lake and Mission Bay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2632 8026 2649 8031 2671 8026 2677 8004
      2653 8004 2631 8011
TIME...MOT...LOC 1849Z 188DEG 17KT 2644 8021

AR
Special weather statement, Jun 19, 2:13 PM EST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Miami FL
313 PM EDT Wed Jun 19 2019

FLZ067-071-192000-
Inland Broward County FL-Inland Palm Beach County FL-
313 PM EDT Wed Jun 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PALM BEACH COUNTY UNTIL
400 PM EDT...

* At 313 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from 10 miles
  north of Lion Country Safari Park to 13 miles southwest of
  Loxahatchee NWR. Movement was east at 20 mph.

* Small hail, funnel clouds, and winds in excess of 45 mph possible
  with these storms.

* Locations impacted include...
  Wellington, Palm Beach Gardens, Loxahatchee Groves, Lion Country
  Safari Park, The Acreage, Loxahatchee NWR and Caloosa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2693 8024 2671 8026 2648 8031 2637 8030
      2633 8065 2686 8056
TIME...MOT...LOC 1913Z 259DEG 15KT 2685 8040 2642 8044

AR
Special weather statement, Jun 19, 2:29 PM EST, 52 minutes before
Special Weather Statement
National Weather Service Miami FL
329 PM EDT Wed Jun 19 2019

FLZ067-068-168-192000-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
329 PM EDT Wed Jun 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PALM BEACH COUNTY
UNTIL 400 PM EDT...

* At 329 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Kings Point, or 8 miles west of
  Highland Beach, moving north at 10 mph.

* Small hail and winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  West Palm Beach, Boca Raton, Boynton Beach, Delray Beach,
  Wellington, Lake Worth, Palm Beach, Greenacres, Royal Palm Beach,
  Palm Springs, Lantana, Atlantis, Haverhill, Cloud Lake, Loxahatchee
  NWR, Palm Beach International Airport, Village Of Golf, Golden
  Lakes, Whisper Walk and Gun Club Estates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2637 8030 2648 8031 2670 8026 2668 8004
      2640 8007
TIME...MOT...LOC 1929Z 187DEG 7KT 2645 8019

AR
Special weather statement, Jun 19, 2:56 PM EST, 25 minutes before
Special Weather Statement
National Weather Service Miami FL
356 PM EDT Wed Jun 19 2019

FLZ067-068-071-072-168-172-192045-
Inland Broward County FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metro Broward County FL-
Inland Palm Beach County FL-Metro Palm Beach County FL-
356 PM EDT Wed Jun 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD AND EASTERN PALM
BEACH COUNTIES UNTIL 445 PM EDT...

* At 356 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from Juno
  Beach to 6 miles west of Coral Springs. Movement was east at 25
  mph.

* Small hail, funnel clouds, and winds in excess of 45 mph possible
  with these storms.

* Locations impacted include...
  Fort Lauderdale, Coral Springs, West Palm Beach, Pompano Beach,
  Sunrise, Boca Raton, Deerfield Beach, Boynton Beach, Delray Beach,
  Tamarac, Wellington, Jupiter, Margate, Palm Beach Gardens, Lake
  Worth, Riviera Beach, Lighthouse Point, Palm Beach,
  Lauderdale-By-The-Sea and Juno Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2693 8006 2678 8002 2613 8011 2625 8070
      2694 8023
TIME...MOT...LOC 1956Z 271DEG 22KT 2687 8006 2627 8037

AR

The radar

The Miami radar (KAMX), 97 km away, was scanning. The volume nearest the first event began at 20:21 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Palm Beach

When
June 19, 3:21 PM EST
Where
Palm Beach County, 3.89 mi SW of Delray Beach
Measured
48 kt (55 mph) estimated gust
Crop damage
$1,000
Reported by
Social Media
Coordinates
26.439, -80.122

A social media report of a large tree down across Military Trail, just south of Linton Blvd. blocking 3 lanes.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2019Every state in 2019This day in weather historyWarnings in Florida, June 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 843121.